# SDR RRXA9500002

- Difficulty date: December 23, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N796AL
- Make and model: Doug DC-8-63
- Aircraft serial: 46054
- Engine: Pwa JT3D7
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Strike
- Location: Nr 1
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

AT APPROX 500 FT AGL NR 1 ENGINE COMPRESSOR STALLED THREE TIMES.  TOWER REPORT SPARKS AND FLAMES COMING FROM NR 1 ENGINE.  NR 1 ENGINE EGT WAS AT 510 DEGREES CELSIUS ALL OTHER ENGINE INDICATIONS WERE NORMAL.   NR 1 ENGINE SHUTDOWN AS A PRECAUTION AND CONTINUED FLIGHT TO KATL.  MAINTENANCE FOUND NR 1 ENGINE COMPRESSOR AND TURBINE SECTIONS, NR 1 ENGINE NOSE COWL, AND BI-DUCTS DAMAGED AS A RESULT OF MULTIPLE BIRD INGESTION.  MAINTENANCE REMOVED AND REPLACED NR 1 ENGINE, NR 1 ENGINE NOSE COWL, AND BI-DUCTS.  NR 1 ENGINE OPERATED NORMALLY ON GROUND RUN.
